Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 2, 2025, 2:32 PM MST for Eddy County, New Mexico; Culberson County, Texas. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2025, 2:32 PM MST (21:32 UTC)
- Expired
- Dec 3, 2025, 1:36 AM MST
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS74 KMAF 022132 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 PM MST Tue Dec 2 2025 NMZ027-TXZ270-271-031015- /O.NEW.KMAF.HW.W.0036.251202T2132Z-251203T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 232 PM MST Tue Dec 2 2025 /332 PM CST Tue Dec 2 2025/ ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST /9 AM CST/ WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 8 AM MST /9 AM CST/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ Sprang
1 follow-up statement
365 WWUS74 KMAF 030836 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 136 AM MST Wed Dec 3 2025 NMZ027-TXZ270-271-030945- /O.CAN.KMAF.HW.W.0036.000000T0000Z-251203T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 136 AM MST Wed Dec 3 2025 /236 AM CST Wed Dec 3 2025/ ...HIGH WIND WARNING IS CANCELLED... Winds remain gusty at times, but the high wind threat has ended. $$ R Hluchan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 2, 12:58 PM MST, 1 hour 34 minutes earlier. Its key messages:
- Updated at 141 PM CST Tue Dec 2 2025
- Warming trend continues Wednesday before another front knocks Thursday's temperatures down well below normal again.
- Low (10-30%) precipitation chances Wednesday night into early Thursday. Snow flurries possible across southeast New Mexico and Guadalupe Mountains Thursday morning. Little to no accumulation along with no travel impacts are expected.
Area forecast discussion, Dec 2, 12:58 PM MST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 158 PM CST Tue Dec 2 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 141 PM CST Tue Dec 2 2025 - Warming trend continues Wednesday before another front knocks Thursday's temperatures down well below normal again. - Low (10-30%) precipitation chances Wednesday night into early Thursday. Snow flurries possible across southeast New Mexico and Guadalupe Mountains Thursday morning. Little to no accumulation along with no travel impacts are expected. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 141 PM CST Tue Dec 2 2025 An uneventful start to the short term for today. VIS IR/Satellite imagery depicts mostly clear skies after another chilly morning. Amidst breezy south/southwest winds today and mostly clear skies, highs today rise 5F to 10F warmer northeast of Davis Mountains into Lower Trans Pecos, and to similar values seen yesterday south of that region from most of Culberson County into the Marfa Plateau, Rio Grande basins, and Terrell County. This translates to lower to mid 60s F Lea County into Permian Basin, eastern Stockton Plateau and Terrell County as well as foothills of Guadalupes and Marfa Plateau, mid to upper 60s F Eddy County Plains into Culberson County and central Presidio and Brewster Counties, mid to upper 50s F higher elevations of Guadalupes and Davis Mountains, and lower to mid 70s F Reeves County Plains, Stockton Plateau, and Presidio Valley into Big Bend. Tonight, sustained south/southwest winds and increased high cloud cover limiting diurnal heating and drawing dew point temperatures/boundary layer moisture from the 20s F back into the 30s F limits overnight cooling. As a result, lows 10F to 15F warmer north of Rio Grande basins and Terrell County are forecast. This means that compared to this morning, lows by Wednesday morning fail to fall below freezing everywhere except for northern SE NM plains, northern Permian Basin, and foothills of Davis Mountains, with mid 30s to mid 50s F elsewhere. A continued warming trend is soon interrupted as troughing in the upper air pattern from eastern Canada into the Southern Great Plains continues to allow periodic surges of cold air. Highs Wednesday feature temperatures rising into the mid to upper 70s F from the Rio Grande basins into Stockton Plateau, Upper Trans Pecos, and southern Permian Basin, again around 5F to 10F warmer. However, a weak cold front progressing south knocks highs back into the 50s and 60s F range behind the front, with lower to mid 60s F ahead of the front. Timing of front remains uncertain, but behind the front, CAA balanced with falling dew point temperatures into the 20s F north of Rio Grande basins once again allows lows by Thursday morning to fall near to below freezing for that region, with below freezing temperatures most likely over peaks of Davis Mountains and Guadalupes, northern Lea County into northwest Permian Basin. Low (10% to 30%) precipitation chances also develop over Lea County through the overnight hours, which combined with below freezing temperatures may result in a few flurries. However, forecast soundings show dry air at mid and upper levels, limiting vertical extent and growth of any precipitation, and ensembles and even higher percentile ensembles are not showing any accumulation, so we are not expecting anything apart from a trace to dusting on grassy surfaces where "heavier" snow showers occur. The push of cold air behind the front lingers before another warmup. More on that in the long term discussion. && .LONG TERM... (Thursday through Monday) Issued at 141 PM CST Tue Dec 2 2025 The long term period begins an upper-level shortwave transversing over the Rockies and into the Texas Panhandle. As mentioned in the short term discussion, the colder air ushered in by Wednesday night's front brings cloudy skies, a couple of light snow showers, and possibly a wintry mix over northern Lea County Wednesday night into early Thursday. Hi-res models show snow showers coming to an end around mid-moring Thursday. As of now, there's a low (20-30%) chance of some light snow accumulations on grassy surfaces. As such, confidence is high that road impacts will be minimal to none. This system also brings a low (10-30%) chance of rain over the Lower Trans Pecos and Big Bend region Thursday. In general, clouds will help keep chilly conditions, with highs topping out in the 40s for most of the region. Temperatures in our southernmost counties will reach into the 50s and 60s (along the Rio Grande). The shortwave departs eastward Thursday night and upper-level flow remains westerly/southwesterly as another, larger trough lingers near Baja. Westerly surface winds allow temperatures to rebound mainly into the 60s Friday, then 60s and 70s (south of the Pecos River) Saturday. Lows Friday and Saturday nights are forecast to settle into the 30s and 40s. Sunday is on tap to be one of our warmest days within the forecast ahead of a weak cold front arriving Sunday night. Highs Sunday afternoon will again reach into the 60s and 70s, with 70s expanding in coverage compared to Saturday. Temperatures primarily warm into the 60s Monday and Tuesday afternoons. && .AVIATION... (18Z TAFS) Issued at 1123 AM CST Tue Dec 2 2025 VFR conditions forecast throughout TAF period. Breezy south/southwest winds for terminals over SE NM plains into Permian Basin develop from beginning of TAF period and continuing into 02Z- 07Z. Winds shift to west/northwest 12Z-16Z Wednesday as a cold front passage occurs. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 40 68 32 44 / 0 0 10 10 Carlsbad 41 68 34 48 / 0 0 10 10 Dryden 39 70 43 53 / 0 0 10 20 Fort Stockton 48 75 37 48 / 0 0 10 10 Guadalupe Pass 44 59 33 44 / 0 0 10 10 Hobbs 38 64 28 47 / 0 0 20 10 Marfa 34 68 31 54 / 0 0 10 10 Midland Intl Airport 41 70 33 45 / 0 0 10 10 Odessa 41 69 34 45 / 0 0 10 10 Wink 40 70 35 47 / 0 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...94 LONG TERM....95 AVIATION...94
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.